Texas, 2003Winter Weather in Texas, December 12, 2003
December 12, 2003 · NWS OUN · 1 event in 1 county or zone
1 winter weather, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 12, 3:01 AM CST, 6 hours 59 minutes earlier.
Area forecast discussion, Dec 12, 3:01 AM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 AM CST FRI DEC 12 2003
THE HEAVY SNOW WARNING HAS BEEN EXTENDED TO INCLUDE NORTH CENTRAL OK
AS WELL AS NORTHWEST OK. POTENTIAL STORM TOTAL SNOWFALL AMOUNTS
STILL APPEAR TO BE IN THE 6 TO 10 INCH RANGE. FARTHER SOUTH...IN A
STRIP FROM SOUTHWEST TO NORTH CENTRAL OK...IS AN AREA OF GREATER
CONCERN FOR MIXED PRECIPITATION TYPE. WARM TEMPERATURES AT 850
ACROSS SOUTHWEST TX AND AN 80 MB LAYER OF GREATER THAN ZERO
TEMPERATURE ABOVE 800 MB ON THE OUN 00Z SOUNDING ARE TWO OF THE
FACTORS. ADDITIONALLY...SOUTH WINDS IN THIS LAYER GIVE CAUSE TO
FORECAST FREEZING RAIN OR AT LEAST A MIX IN THIS STRIP FOR THIS
AFTERNOON AND EARLY EVENING. UNTIL SYNOPTIC LIFT FROM THE UPPER WAVE
VERTICALLY COOLS THIS AREA THIS EVENING MIXED PRECIPITATION IS
LIKELY. A WINTER STORM WARNING WILL COVER THIS AREA FOR LATE
AFTERNOON AND TONIGHT.
CENTRAL OK WILL REMAIN IN A WATCH FOR LATE THIS AFTERNOON AND
TONIGHT. 12Z SOUNDING DATA SHOULD HELP SIGNIFICANTLY IN DETERMINING
THE PROBABILITY OF MIXED PRECIPITATION THAT MAY OCCUR IN THIS AREA
THIS EVENING. FURTHERMORE...CENTRAL OK IS EXPECTED TO BE IN A LARGE
GRADIENT OF QPF. EVENT CONFIDENCE WAS TOO LOW EARLY THIS MORNING FOR
A WARNING OR ADVISORY TYPE.
ALL HEADLINES WILL RUN THROUGH TONIGHT AS IN THE ORIGINAL PRODUCTS.
INFLUENCE OF DRY AIR AROUND THE WEST SIDE OF THE UPPER WAVE WILL
NEED TO BE CONSIDERED LATER TODAY...BUT IT WOULD BE PREMATURE NOW TO
NOT CARRY THE WARNINGS THROUGH TONIGHT.
WITH THE FOCUS ON THE FIRST AND SECOND PERIODS...LITTLE WAS CHANGED
IN PERIODS BEYOND SATURDAY. A FEW CHANGES INCLUDED TO CLEAR SKIES
LATER SATURDAY AND SET UP SOME RADIATIONAL COOLING SATURDAY NIGHT IN
THE NORTH. MINIMUM TEMPERATURES WERE DROPPED...ESPECIALLY IN
NORTHWEST OK...WHERE THE MOST SIGNIFICANT SNOWFALL IS EXPECTED.
FCSTID = 9
OKC 36 26 36 25 / 70 90 20 00
HBR 34 24 37 24 / 70 70 10 00
SPS 38 29 40 26 / 60 40 10 00
GAG 28 19 34 21 / 99 99 10 00
PNC 31 23 34 22 / 70 99 40 00
DUA 43 32 39 27 / 70 70 30 00
.OUN...
OK...HEAVY SNOW WARNING TODAY AND TONIGHT NORTHWEST.
HEAVY SNOW WARNING LATE THIS AFTERNOON AND TONIGHT NORTH CENTRAL.
WINTER STORM WARNING THIS AFTERNOON AND TONIGHT WEST CENTRAL AND
PART OF CENTRAL.
WINTER STORM WATCH LATE THIS AFTERNOON AND TONIGHT CENTRAL
TX...NONE
Hazardous weather outlook, Dec 12, 6:55 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CST FRI DEC 12 2003
OKZ004>048-050>052-TXZ083>090-131300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER WESTERN NORTH TEXAS
AND THE SOUTHERN HALF OF OKLAHOMA...HOWEVER SEVERE THUNDERSTORMS ARE
NOT EXPECTED.
DISCUSSION...
AN APPROACHING STORM SYSTEM WILL HELP PRECIPITATION TO DEVELOP OVER
WESTERN NORTH TEXAS...AND THE WESTERN HALF OF OKLAHOMA THIS
MORNING...BEFORE SPREADING EASTWARD THIS AFTERNOON. HIGH BASED
INSTABILITY MAY RESULT IN A FEW RUMBLES OF THUNDER...HOWEVER THE
INSTABILITY WILL BE TOO LOW FOR SEVERE THUNDERSTORMS TO OCCUR.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT
PROBABILITY OF SEVERE STORMS IF STORM OCCUR...0 PERCENT
OTHER HAZARDOUS WEATHER...
WINTRY PRECIPITATION WILL DEVELOP ACROSS A SMALL PORTION OF WESTERN
NORTH TEXAS...AND THE NORTHERN HALF OF OKLAHOMA TODAY. REFER TO THE
LATEST WINTER STORM WARNINGS AND WATCHES FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
THERE IS ANOTHER CHANCE OF SNOW ACROSS PARTS OF THE AREA MONDAY
NIGHT AND TUESDAY...AS ANOTHER STORM SYSTEM MOVES THROUGH THE PLAINS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMESWinter Weather, Hardeman
- When
- December 12, 10:00 AM CST to 10:00 PM CST
- Where
- Hardeman forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Freezing rain caused icy conditions in this area of Texas. Icy roads caused many traffic accidents across the area. However, no injuries were reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Washington, December 12, 20031 death · 2 injured · 1 event
- Flooding in Maine, December 12, 2003$100,000 · 2 events
- Winter Storm and Heavy Snow in Oklahoma, December 12 to 13, 20031 injured · 31 events
- Heavy Snow in New York, December 12, 2003$35,000 · 3 events
- Winter Storm in Kansas, December 12 to 13, 200318 events
- Heavy Rain in Oregon, December 12 to 14, 200314 events
- Winter Storm in Kansas, December 12 to 13, 20038 events
- Winter Storm in Kansas, December 12 to 13, 20035 events
- Heavy Snow in Idaho, December 12 to 14, 20034 events
- Heavy Snow in Oklahoma, December 12 to 13, 20034 events
- Winter Storm in Arkansas, December 12 to 13, 20034 events
- Flooding in Oregon, December 12 to 14, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328806.